Cell renormalisation of growth processes: 'True' self-avoiding walks and growing animals

H. Nakanishi, F. Family

Research output: Contribution to journalArticle

22 Citations (Scopus)

Abstract

The authors present a generating function formalism for growth processes in general, and introduce a new cell renormalisation scheme. As examples, they treat the 'true' self-avoiding walk and the Eden process (or growing animals) in two and three dimensions using small cells. The results in both cases indicate a substantial increase in the fractal dimension D compared with their equilibrium counterparts. The case of the Eden process may, however, suggest a peculiar convergence behaviour as the cell size b tends to infinity.

Original languageEnglish
Article number027
Pages (from-to)427-433
Number of pages7
JournalJournal of Physics A: Mathematical and General
Volume17
Issue number2
DOIs
Publication statusPublished - Dec 1 1984

Fingerprint

Self-avoiding Walk
Growth Process
Fractal dimension
Renormalization
animals
Animals
Cell Size
Cell
cells
Fractal Dimension
Generating Function
Three-dimension
Two Dimensions
Infinity
Tend
infinity
fractals
formalism

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Physics and Astronomy(all)

Cite this

Cell renormalisation of growth processes : 'True' self-avoiding walks and growing animals. / Nakanishi, H.; Family, F.

In: Journal of Physics A: Mathematical and General, Vol. 17, No. 2, 027, 01.12.1984, p. 427-433.

Research output: Contribution to journalArticle

@article{0253896794af4ec0a9d5a54413652e76,
title = "Cell renormalisation of growth processes: 'True' self-avoiding walks and growing animals",
abstract = "The authors present a generating function formalism for growth processes in general, and introduce a new cell renormalisation scheme. As examples, they treat the 'true' self-avoiding walk and the Eden process (or growing animals) in two and three dimensions using small cells. The results in both cases indicate a substantial increase in the fractal dimension D compared with their equilibrium counterparts. The case of the Eden process may, however, suggest a peculiar convergence behaviour as the cell size b tends to infinity.",
author = "H. Nakanishi and F. Family",
year = "1984",
month = "12",
day = "1",
doi = "10.1088/0305-4470/17/2/027",
language = "English",
volume = "17",
pages = "427--433",
journal = "Journal of Physics A: Mathematical and Theoretical",
issn = "1751-8113",
publisher = "IOP Publishing Ltd.",
number = "2",

}

TY - JOUR

T1 - Cell renormalisation of growth processes

T2 - 'True' self-avoiding walks and growing animals

AU - Nakanishi, H.

AU - Family, F.

PY - 1984/12/1

Y1 - 1984/12/1

N2 - The authors present a generating function formalism for growth processes in general, and introduce a new cell renormalisation scheme. As examples, they treat the 'true' self-avoiding walk and the Eden process (or growing animals) in two and three dimensions using small cells. The results in both cases indicate a substantial increase in the fractal dimension D compared with their equilibrium counterparts. The case of the Eden process may, however, suggest a peculiar convergence behaviour as the cell size b tends to infinity.

AB - The authors present a generating function formalism for growth processes in general, and introduce a new cell renormalisation scheme. As examples, they treat the 'true' self-avoiding walk and the Eden process (or growing animals) in two and three dimensions using small cells. The results in both cases indicate a substantial increase in the fractal dimension D compared with their equilibrium counterparts. The case of the Eden process may, however, suggest a peculiar convergence behaviour as the cell size b tends to infinity.

UR - http://www.scopus.com/inward/record.url?scp=36149044850&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=36149044850&partnerID=8YFLogxK

U2 - 10.1088/0305-4470/17/2/027

DO - 10.1088/0305-4470/17/2/027

M3 - Article

AN - SCOPUS:36149044850

VL - 17

SP - 427

EP - 433

JO - Journal of Physics A: Mathematical and Theoretical

JF - Journal of Physics A: Mathematical and Theoretical

SN - 1751-8113

IS - 2

M1 - 027

ER -